FIND PROFESSIONALS
SHOP BY DEPARTMENT
Houzz Logo Print
sooz_gw

Taking yourself off Paxil without side effects...???

sooz
18 years ago

One of my dear friends, J, had been taking Paxil for a few years. J's "situation" that lead to her taking this medication has greatly improved and she is looking forward to stopping Paxil, under her doctor's supervision.

J's doctor advised her to cut her dose in half for a week, so instead of taking 20mg/day, she'd be taking 10 mg/day. Then, cut that down to half again for a week--take 5 mg/day for a week, then stop taking it entirely. In two weeks, she'd be weaned entirely off Paxil.

J's a bit worried about the things she's heard about people trying to come off Paxil, and the side effects. She's heard everything from seizures to flu-like symptoms, to dizziness.

Does anyone have any experience with this?

I've always heard that the longer you take to get off Paxil, the better it is for you...like maybe she should ask her doc if she should take 10 mg/day for two weeks, then 5 mg/day for another 2 weeks, then either stop, or take 5 mg every other day for 2 weeks, then stop entirely.

Thanks for any input!

Smiles,

Sooz

Comments (40)

More Discussions